Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 522, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 23, 2016, 11:45 PM CDT for Kay County, Noble County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 11:45 PM CDT (04:45 UTC)
- Expired
- Jun 24, 2016, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
962
WUUS54 KOUN 240445
SVROUN
OKC071-103-240530-
/O.NEW.KOUN.SV.W.0522.160624T0445Z-160624T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KAY COUNTY IN NORTHERN OKLAHOMA...
NORTHEASTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 1230 AM CDT
* AT 1145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KILDARE...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PONCA CITY...NEWKIRK...KAW CITY...KILDARE...KAW LAKE...HARDY AND
CHILOCCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3669 9693 3668 9695 3660 9692 3658 9689
3655 9690 3653 9698 3658 9701 3661 9693
3667 9695 3670 9703 3669 9706 3700 9721
3700 9675
TIME...MOT...LOC 0445Z 324DEG 20KT 3683 9707
HAIL...1.25IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:40 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 9:40 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 940 PM CDT THU JUN 23 2016 .DISCUSSION... A lone thunderstorm remains this evening, a few miles south of Enid. This storm has weakened over the past 15 minutes and may dissipate completely. However, an outflow boundary is draped across northern Oklahoma roughly from Tulsa to Enid and Woodward. The boundary is rather shallow per KVNX, but may help with additional shower and thunderstorm develop later tonight/overnight as a low level jet increases. Other storms remain over the higher terrain and these storms may reach northwest Oklahoma during the overnight hours. Unsure on the overall coverage of precipitation, so plan to keep pops around 30 percent. The stronger storms will be capable of gusty winds to 50 mph, heavy rainfall (PWATS are rather high) and perhaps small hail. && .PREV DISCUSSION... /issued 619 PM CDT THU JUN 23 2016/ DISCUSSION... The 24/00Z TAF discussion is below. AVIATION... Generally expect VFR conditions to continue through the TAF period. Otherwise, expect the remnant outflow boundary across northern Oklahoma to lift northward this evening/overnight, which should veer the winds back to the southeast across KGAG/KWWR/KPNC. There is an outside possibility for storms to approach KGAG and KWWR from the west overnight; however, confidence is too low to include in TAFS. Elsewhere, southerly winds are expect to become gusty once again tomorrow afternoon. Mahale PREV DISCUSSION... /issued 405 PM CDT THU JUN 23 2016/ DISCUSSION... A remnant mesoscale convective vortex (MCV) continues to progress eastward across southern Kansas. Showers and storms will remain possible across north central Oklahoma near the MCV and any associated outflow boundaries through the afternoon/early evening. MLCAPE around 2500 J/kg will allow for some severe hail threat, but relatively weak mid-level lapse rates and 0-6 km shear should limit the magnitude of any hailstones. Downdraft CAPE over 1500 J/kg will result in wet downburst potential as any intense reflectivity cores collapse. Showers and storms also are developing across eastern Colorado and New Mexico. Several convective-allowing models suggest these storms could approach northwest Oklahoma later tonight into tomorrow morning. On Saturday, a cold front is expected to become quasi-stationary across western Kansas and the Oklahoma/Texas panhandles. Remnant showers and storms that develop along this boundary may approach northwest Oklahoma late Sunday. Any effective boundary from these storms may serve as a potential focal point for storms on Sunday. The greatest threat will be across northern Oklahoma. Monday and beyond, the mid-level ridge is expected to shift to the west. This should allow weak short waves, backdoor colds fronts, and/or MCS to affect the Southern Plains. The greatest QPF signal on both the GFS and ECMWF is across the northeast; however, there is quite a bit of uncertainty as storm chances likely will be driven by the previous day's convection and any remnant features (such as outflow boundaries and MCVs). The bottom line is temperatures should be at least slightly cooler with a daily chance of showers and storms through next week. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 95 73 95 / 10 0 0 0 Hobart OK 75 96 74 97 / 10 0 0 0 Wichita Falls TX 75 96 75 97 / 0 0 0 0 Gage OK 73 98 73 98 / 30 20 10 10 Ponca City OK 75 96 75 97 / 30 10 0 0 Durant OK 74 93 74 93 / 0 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Jun 23, 7:15 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 715 PM CDT THU JUN 23 2016 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 715 PM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING...REACHING NORTHWESTERN OKLAHOMA MAINLY AFTER MIDNIGHT. OTHER WIDELY SCATTERED THUNDERSTORMS MAY FORM IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS ALONG AND NORTH OF AN OUTFLOW BOUNDARY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 45 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF THE AREA FRIDAY THROUGH MONDAY. .THUNDERSTORMS... THUNDERSTORM CHANCES RETURN SUNDAY AND CONTINUE THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 23, 9:08 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT THU JUN 23 2016 OKZ012-240230- GARFIELD OK- 908 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 930 PM CDT... AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF DRUMMOND...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...DRUMMOND AND VANCE AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3636 9786 3617 9792 3617 9809 3637 9810 TIME...MOT...LOC 0207Z 181DEG 9KT 3622 9803 11
Special weather statement, Jun 23, 9:29 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 929 PM CDT THU JUN 23 2016 OKZ012-240245- GARFIELD OK- 929 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 945 PM CDT... AT 927 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRUMMOND... MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...LAHOMA...DRUMMOND AND VANCE AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3617 9792 3617 9807 3640 9810 3637 9787 TIME...MOT...LOC 0227Z 181DEG 8KT 3625 9802 11
Special weather statement, Jun 23, 10:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT THU JUN 23 2016
OKZ008-240430-
KAY OK-
1044 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL
1130 PM CDT...
AT 1042 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILOCCO...
MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...NEWKIRK...KAW CITY...KILDARE...KAW LAKE...
HARDY AND CHILOCCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
IF ON OR NEAR KAW LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3674 9683 3675 9687 3675 9689
3668 9693 3669 9700 3699 9717 3700 9715
3700 9675
TIME...MOT...LOC 0342Z 318DEG 9KT 3696 9705
11Special weather statement, Jun 23, 11:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT THU JUN 23 2016
OKZ008-240500-
KAY OK-
1134 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL
MIDNIGHT CDT...
AT 1132 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWKIRK...
MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
SOME FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3669 9705 3700 9723
3700 9675
TIME...MOT...LOC 0432Z 324DEG 20KT 3686 9704
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:08 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jun 23, 9:29 PM CDT | Special Weather Statement | OUN | Garfield | 16 min |
| Jun 23, 10:44 PM CDT | Special Weather Statement | OUN | Kay | 46 min |
| Jun 23, 11:25 PM CDT | Areal Flood Advisory | OUN | Kay | 110 min |
| Jun 23, 11:34 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Jun 23, 11:56 PM CDT | Flash Flood Warning | OUN | Kay | 9 hr |
| Jun 24, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Jun 24, 2:08 AM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Jun 24, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Jun 24, 3:08 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 24, 5:23 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.